Forums Home

Lived Experience Forum

Acceptance, connection, support. Share the journey.

Safe, anonymous discussion for people living with mental illness, moderated 24/7 by mental health professionals.

Read the community guidelines
cancel
Showing results for 
Search instead for 
Did you mean: 

Something’s not right

Casual Contributor

Antipsychotic side effects - weird ones

Hi - I am frustrated that when I drive my car, I rock back and forth continuously.  Also when I drive, I push the car accelerator up and down uncontrollably as well.

 

I have been on antipsychotic medications (well make that 8 different medications total) for years now - with my first ever meds starting in late 2002.

 

I was just wondering if anybody else has had weird side effects that I have when they drive.

8 REPLIES 8

Re: Antipsychotic side effects - weird ones

no, the side effects I had from anti-psychotics were weight gain, elevated cholesterol and risk of developing diabetes. I was not happy with any of that so I changed meds.

 

Pushing on the accelerator uncontrollably sounds dangerous, maybe you could ask you prescribing doctor for a change.

Re: Antipsychotic side effects - weird ones

Hi I have also gained heaps of weight and I drool and it's hard to smile as well. I have other effects but I'm just worried about the car ones.

Re: Antipsychotic side effects - weird ones

Hey there @kitkatsoppy  sounds super tricky, have you checked in with your GP or Psych on whether or not this is a common side effect? Sometimes it can be good to go straight to the professionals on these issues, within the SANE forums members are a bit limited as to the amount of medical advice they can give due to community guidelines, they can discuss general experiences of side effects with you however Smiley Happy

 

Has it been happening for quite a while?

Highlighted

Re: Antipsychotic side effects - weird ones

😎

Re: Antipsychotic side effects - weird ones


@nashy wrote:

Hey there @kitkatsoppy  sounds super tricky, have you checked in with your GP or Psych on whether or not this is a common side effect? Sometimes it can be good to go straight to the professionals on these issues, within the SANE forums members are a bit limited as to the amount of medical advice they can give due to community guidelines, they can discuss general experiences of side effects with you however Smiley Happy

 

Has it been happening for quite a while?


Hi yes it's been happening for years according to my sister - but she only told me about a month or so ago

Re: Antipsychotic side effects - weird ones

Yes this could be a side effect uncontrolled muscle movements and muscle ticks can be a side effect from anti psychotics I had some of these random jerking movements and facial twitches as well as a number of other unacceptable side effects. I would talk to your doctor. 

Re: Antipsychotic side effects - weird ones

Yes i had similar experiences when driving @kitkatsoppy. I couldn't interact well when driving. I used to rock back and forth and drive and slow down depending on how i feel. I took a driving test at the time that i passed. 

 

I found that this behaviour got better over time. I still feel something is not right. I find that trying to reduce my dependence on feelings and rationalizing thoughts is where i am at now.

 

I can relate to what you said and hope you find comfort in not being alone. It might be more common that you think. It is a difficult situation and i hope you get the help you need.

 

Re: Antipsychotic side effects - weird ones

This is without the medication driving this way. If this was confusing sorry. 

For urgent assistance, call: